MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q PUMP WITH SELECT-A-FLOW; ELASTOMERIC - SAF

AVANOS MEDICAL - IRVINE ON-Q PUMP WITH SELECT-A-FLOW; ELASTOMERIC - SAF
Model Number CB004
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.The device history record for lot 0203135253 was reviewed and the product was produced according to product specifications.All information reasonably known as of 20 jun 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: unknown flow rate: 8ml/hr ; procedure: medial patellofemoral ligament (mpfl) reconstruction with graft; cathplace: unknown; infusion start time: unknown; infusion stop time: unknown.It was reported that "pump was connected at 8mls/hr on (b)(6) [2019] and completely ran out of medication in 16 hrs, therefore in ran at about 25mls/hr.Pump was discontinued and removed.Patient was fine and had no injuries or local toxicity issues but pain came right back once pump was empty.According to [the physician] the pump was not leaking and nothing in the area seemed to be wet.".
 
Event or Problem Description
Additional information received 23-aug-2019 indicated "just spoke to [physician].The pump ran dry after 16-17 hours.Set at 8cc per hour.Patient never came back for post op appointment and they have been unable to get the pump.".
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of 16 sep 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q PUMP WITH SELECT-A-FLOW
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8725006
Report Number2026095-2019-00122
Device Sequence Number16699440
Product Code MEB
UDI-Device Identifier10680651134728
UDI-Public10680651134728
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/08/2021
Device Model NumberCB004
Device Catalogue Number101347200
Device Lot Number0203135253
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date09/18/2019
Patient Sequence Number1
Patient Age12 YR
Patient Weight57